MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown not provided.Reporter phone number: (b)(6).Device evaluation: product testing could not be performed since at the time of this investigation the product has not been received for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the customer implanted the 25.0 diopter lens into the patient's eye and the lens split into 3 parts after it was implanted into the eye ¿ the surgeon removed all the parts and cleaned out the eye and re-inserted another 25 diopter power lens.Lens inserted and removed and replaced during same procedure.The patient is fine and the surgery went well after this.Material is available.It was noted that the incident occurred during implantation.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - returned to manufacturer? yes section d9 - date returned to manufacturer: 8th july 2021 section h3 - device evaluated by manufacturer? yes section h6- type of investigation 4109 - historical data analysis 10 - testing of actual/suspected device 3331 - analysis of production records investigation findings 114 - operational problem identified investigation conclusions 67 - no problem detected device evaluation: the complaint product was returned for evaluation.It was returned in its original packaging with direction for use (dfu) and patient notification card.Upon evaluation of the device all the components were correctly engaged, and pushrod was in advanced position.No assembly error and/or defect related to manufacturing process was observed.Lubricant material residues were observed in the cartridge.The lens was received outside the device and it was cut in pieces with a haptic detached and other was missing.The reported issue could not be verified.Due to the condition of the sample returned it is not possible to confirm the condition observed are related to the manufacturing process.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11980718
Report Number2648035-2021-07924
Device Sequence Number14250607
Product Code HQL
UDI-Device Identifier05050474558366
UDI-Public(01)05050474558366(17)220803
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1